For over 10 years, teens have been asking us questions on every topic imaginable. While we are no longer taking new questions, we have a wealth of information we would like to share with teenagers.
Questions about suicide? Call the NATIONAL SUICIDE HOTLINE 1-800-SUICIDE (1-800-784-2433).
Navigate: FAQ Home Page > Birth Control & Safer Sex > FAQs about Levlen
I've been taking Levlen ED for nearly a whole cycle but I have been bleeding very lightly which is also accompanied with a brown discharge?
I recommend you use condoms (or not have sex) until you are on the second pill pack.
I am not sure if you mean that you were bleeding during the whole cycle of taking the ocps or if you just had a light bleed during the placebo pill week (withdrawal menses). If you are bleeding during the placebo week and it is a light menses, this is normal -- ocps will often give you lighter periods than you have experience before. If you are bleeding during the cycle while taking the 3 weeks of regular pills, then you may be experiencing "break through bleeding/spotting" which often times will improve with longer use of the ocps. If you continue to bleed during/throughout your cycle for the next couple of months with no improvement, you should call back your gynecologist to see if you should switch to another brand/type of ocp.
Teen Advisory Board of PAMF